MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, or design.The case was reviewed by inari's chief medical officer, who concluded that the patient's deterioration was the result of inadvertent clot embolism.Manufacturer reference #: (b)(4).Distal embolization of blood clots is identified in the device labeling as possible adverse events/complications.
 
Event or Problem Description
A male patient underwent a thrombectomy with the clottriever xl catheter (ctxl).Access was obtained in the right internal jugular and the protrieve sheath was placed.Two passes were performed which removed clot burden.However, on the third pass the ctxl became overloaded and the mid to distal portion of the collection bag became stuck in the protrieve basket.A protrieve aspiration was performed and the protrieve was removed with the ctxl while under aspiration.The patient then began to decompensate with a drop in their oxygen saturation and heart rate.Chest compressions were performed, and the patient was prepped for a pulmonary embolism thrombectomy.A code was called with additional chest compressions.The patient was agitated and began moving which led to anesthesia to intubate the patient.Crossing the right heart was difficult due to the chest compressions but eventually an aspiration was performed in the right pulmonary artery.A large clot burden was aspirated which was acute-on-chronic.The procedure continued and one modest sized clot was removed from the left pulmonary artery.Final imaging revealed that both lobes filled completely.The patient was placed on extracorporeal membrane oxygenation and was transferred to another facility.The patient was last reported to have been awake and responding to prompts.The patient was eventually placed back under sedation to control his vitals.

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key20017755
Report Number3020347218-2024-00037
Device Sequence Number12631635
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public00850291007277
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K223210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/29/2026
Device Model Number41-102
Device Lot Number24040125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWSAVER; INTRI24 SHEATH; PROTRIEVE SHEATH; TRIEVER24
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexMale